Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Breathing trouble


 Donna por - Fri Feb 03, 2006 10:13 pm

My husband is 41 years old, in 11/2000 he fell 18 feet backwards off a ladder at work, he did a lot of nerve damage, has bulge disks, he has gerd, acid reflux,
about a year after the fall he started getting symptoms, feeling like he can't yawn, can't get enough air, tingling in hands, distended stomach. we've been in and out of the hospital to no avail, please help, he's been on antidepressants for about two years. please help!
 R. Zein, Pharm D - Sat Feb 04, 2006 1:12 pm

User avatar Dear Donna por

Did you husband see a pulmonologist, a doctor specialized in respiratory diseases before? GERD has been associated with asthma in many patient cases.

As for the tingling of the hand, and overall shortness of breath, even some of the other symptoms that you have mentioned could be induced by anxiety symptoms.

If during his previous hospital visits, cardiac -related and respiratory problems have been also ruled out, you may want to discuss with his doctor, his antidepressant medication. There is a chance that what he has, are all related to anxiety, and change in his antidepressant medication or even the dose, might be helpful in this case.

thank you very much, and i hope he feels better.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us